Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Elevated serum ALT levels. Bloated stomach, enlarged liver. Is this curable? Is this due to drinking and smoking?

Hi - my serium ALT has been increased to 59 - also my stomach size has been increased - I dont feel any pain but gas create lots of discomfort please let me know if it is cureable? My doctor has physically examined me and told that size of my liver is increased and asked me to get few other blood and stool tests - is it something serious? I am a heavy smoker and social drinker, a month ago I took 1/3 of viagra twice in 5 days. I am 41 years old and actually don,t need viagra but for 2nd intercourse in a row I had used it. DO YOU THINK THIS HAS CREATED THIS PROBLEM? Thanks for your advise in advance. YYYY@YYYY
Asked On : Fri, 31 Aug 2012
Answers:  1 Views:  257
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Hi. Your raised Serum ALT cannot be caused by 1 or two doses of viagra. You need to quit drinking and loose weight if you are overweight. You liver is definatley inflammed as suggestive by raised ALT but if you avoid alcohol and take the medications prescribed you should be fine. As far as the gas is concerned you can take proton pump inhbitiors for 2-3 months which would help you. I would be happy to review the reports for you can can send them over.

Hope this helps
Dr. Om Lakhani
Answered: Sat, 1 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor